Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 47, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 15, 2017, 3:52 AM EDT. It took effect at Apr 15, 2017, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2017, 3:52 AM EDT (07:52 UTC)
- In effect from
- Apr 15, 2017, 2:00 PM EDT
- Expired
- Apr 15, 2017, 7:19 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
523 WHUS71 KOKX 150752 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT SAT APR 15 2017 ...ROUGH CONDITIONS ON THE WATERS THIS AFTERNOON THROUGH SUNDAY... ANZ338-345-152200- /O.NEW.KOKX.SC.Y.0047.170415T1800Z-170416T0300Z/ /O.NEW.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM EDT SUNDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS AFTERNOON INTO THIS EVENING. SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT LATE SUNDAY MORNING INTO SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-152200- /O.NEW.KOKX.SC.Y.0047.170415T1800Z-170417T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-152200- /O.NEW.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 352 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
792 WHUS71 KOKX 151915 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT SAT APR 15 2017 ...ROUGH CONDITIONS ON THE WATERS THROUGH SUNDAY... ANZ350-353-355-160315- /O.EXT.KOKX.SC.Y.0047.000000T0000Z-170417T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 315 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-160315- /O.CON.KOKX.SC.Y.0047.000000T0000Z-170416T0300Z/ /O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 315 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT BRIEFLY DIMINISHING OVERNIGHT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-160315- /O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 315 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
851 WHUS71 KOKX 152319 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 719 PM EDT SAT APR 15 2017 ...ROUGH CONDITIONS ON THE WATERS THROUGH SUNDAY... ANZ350-353-355-161000- /O.CAN.KOKX.SC.Y.0047.000000T0000Z-170417T1000Z/ /O.EXB.KOKX.SC.Y.0048.170416T0300Z-170417T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 719 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-161000- /O.CAN.KOKX.SC.Y.0047.000000T0000Z-170416T0300Z/ /O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 719 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-161000- /O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 719 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 1:57 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 15, 1:57 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service New York NY 157 AM EDT Sat Apr 15 2017 .SYNOPSIS... As high pressure continues to move off the coast overnight, a warm front will move northeast across the area Saturday night. A cold front will follow Monday morning then high pressure through Tuesday night. Low pressure will approach Wednesday followed by high pressure Thursday into Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Forecast remains on track overall overnight. With a dry air mass in place, radiational cooling outside of highly urbanized areas under mostly clear skies and nearly calm winds has resulted in a vast range of temperatures, from 32 at Westhampton to 56 at LGA as of 05Z. Outside of the vicinity of Westhampton, the rest of Long Island will have min temperatures in the upper 30s to lower 40s while the NYC Metro will have lows in the mid to upper 40s. Mid 30s to lower 40s for lows are forecast elsewhere overnight. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Saturday Morning...As the high moves off the coast and a warm front approaches, increasing lift ahead of the warm front will cause increasing clouds. Saturday Afternoon...As low lvl warm air advection increases and weak elevated instability develops, widely scattered patches of light rain are forecast to develop aft 2 pm. Saturday Night...As the warm front approaches, increasing low lvl moisture along with areas of fog will advect north from the Atlantic Ocean with a chc of showers until the frontal passage. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The main story to begin the long term is the unseasonably warm temperatures forecast on Sunday. Warm front will be moving offshore with just some lingering patchy fog in the early morning as relatively high dew point air moves over the colder ocean. This should scour out quickly with day time heating and better mixing. Mostly sunny conditions are forecast with high temperatures 15 to 20 degrees above normal in the mid/upper 70s to lower/mid 80s. The warmest temperatures will reside away from the immediate coast as afternoon sea breezes should hold temperatures a bit cooler, although still above normal. Daytime hours should largely be dry with trailing cold front associated with low pressure over New England still well to the west. Deep ridging along the east coast flattens through Sunday as a shortwave traverses along the US/Canada border. This will help push the cold front towards the area in the afternoon, although the front should not move through until Sunday night. Therefore, the best chance at any showers or storms would be to the north and west with some activity possibly making it into the NW interior late in the day. Confidence is low on any convection however as the flow is mainly westerly aloft, dew points may mix out due to deep mixing, instability is weak, and there is no appreciable lift other than the front itself. Will continue to advertise low chance PoPs, mainly N and W of NYC in the evening, but expect the front to move through mostly dry overnight. High pressure returns for Monday and Tuesday. NW flow behind the front with downsloping on Monday should help keep temperatures above normal, ranging from the middle 60s to lower 70s. However, much drier air will be in place compared to Sunday. Cooler conditions, but still slightly above normal, are forecast on Tuesday as the high settles over and then just offshore. A cooler, more maritime airmass sets up on Wednesday with onshore flow around the offshore high. The next frontal system also is progged to approach from the west as a shortwave moves into the Great Lakes. This frontal system brings the chance of showers. The frontal boundary may persist near the region through the end of the week as several shortwaves traverse across the northern tier of the country. Have generally kept low chance PoPs for now as there is a good deal of uncertainty on timing of deeper lift and moisture. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... High pressure drifts offshore this morning. A warm front approaches late today...passing north tonight. Potential for brief IFR cigs between 09z and 14z this morning for NY/NJ metro and coastal terminals. Otherwise VFR into mid afternoon. Then mvfr cigs and iso-sct showers likely...chance ifr cigs...this evening with passage of warm front. Low prob of sparse thunder. Southerly winds strengthen this morning with gusts 20-25 kt this afternoon for interior terminals. S 15-20 kt sea breeze development likely for coastal terminals with gusts to 25 kt. SE afternoon sea breeze possible for KEWR/KTEB...with winds wavering between S and SE as sea breeze front wavers near terminals. Gusts subside this evening...but S flow likely maintains at 12 to 16 kt sustained. .OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .Late tonight...Winds veering SW. Becoming VFR for NYC/NJ metro terminals...but MVFR/IFR conds possible to continue for eastern terminals. .Sun...VFR. Late day/evening showers and thunderstorms possible. SW gusts 25-35 kt. .Mon...VFR. NW gusts around 20 kt. .Tue...VFR. .Wednesday...MVFR or lower developing by evening in showers and thunderstorms. S-SE flow 10-15 kt. && .MARINE... Tranquil conditions are forecast through Saturday morning. South winds are forecast to gradually increase Saturday afternoon as Ocean seas build with the approach of a warm front. Winds and seas on the ocean should approach small craft levels on South winds Saturday night and Southwest winds Sunday. However, unseasonably warm air moving over the colder ocean may prevent winds from reaching 25 kt. Ocean seas should build to around 5 ft during this time. Winds diminish Sunday night as a cold front moves across the waters. 5 ft seas may linger on the eastern ocean waters into a portion of Monday. Otherwise, sub- small craft conditions are forecast. The next chance for small craft conditions is ahead of the next frontal system on Wednesday. && .HYDROLOGY... No hydrologic issues are forecast through next week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...GC/DS NEAR TERM...GC/JM SHORT TERM...GC LONG TERM...DS AVIATION...NV MARINE...GC/DS HYDROLOGY...GC/DS
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook National Weather Service New York NY 429 AM EDT Fri Apr 14 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 429 AM EDT Fri Apr 14 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-150830- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 429 AM EDT Fri Apr 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:52 AM EDT | Small Craft Advisory | OKX | 61 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.